Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 358, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 20, 2006, 2:42 PM CDT for Cumberland County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 2:42 PM CDT (19:42 UTC)
- Expired
- Jul 20, 2006, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 201942 SVROHX TNC035-202015- /O.NEW.KOHX.SV.W.0358.060720T1942Z-060720T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CUMBERLAND COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRAB ORCHARD...OR ABOUT 10 MILES SOUTHEAST OF CROSSVILLE...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE IN... RURAL SOUTHERN CUMBERLAND COUNTY AT 300 PM CDT LAT...LON 3591 8476 3597 8496 3569 8513 3561 8487 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:30 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 20, 9:30 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT THU JUL 20 2006 .DISCUSSION... LATEST ANALYSIS SHOWING LL RIDGING ACROSS APPALACHIANS THIS MORNING ...WITH STRONG RIDGE AXIS ALOFT OVER THE MID-SOUTH. WEAK UPPER TROUGH AND LL FRONTAL BOUNDARY ARE HEADING INTO THE GREAT LAKES REGION...WHICH HAS HELPED PUT DOWN GOOD OUTFLOW BOUNDARY IN THE SOUTHERN OH VALLEY. LITTLE FURTHER SOUTH...WEAK CONVECTIVE BOUNDARIES HERE AND THERE...WHICH WEAK SHOWERS ACROSS KY SEEM TO BE FOCUSING ON. AIRMASS WILL BE QUITE UNSTABLE TODAY/THIS EVENING BUT ALSO QUITE DRY. WITH STRONG HEATING HOWEVER AND VERY WEAK CONVECTIVE BOUNDARIES PRESENT...FEW THUNDERSTORMS POSSIBLE INTO THE EVENING. WILL ADD INTO ONGOING ZONES. ONLY MINOR CHANGES POSSIBLE TO TEMPS. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Jul 20, 9:15 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT THU JUL 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 915 AM CDT THU JUL 20 2006 .DAY ONE...TODAY AND TONIGHT TEMPERATURES ARE EXPECTED TO BE AROUND 100 DEGREES OVER MUCH OF MIDDLE TENNESSEE THIS AFTERNOON. MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 100 TO 107 DEGREES. THEREFORE...HOT WEATHER SAFETY SHOULD REMAIN A TOP PRIORITY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MIDDLE TENNESSEE FRIDAY AND FRIDAY NIGHT...AS A COLD FRONT MOVES IN. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY DOWNPOURS OF RAIN WILL CAUSE TEMPORARY PONDING OF WATER. SOME OF THE STRONGEST STORMS ARE EXPECTED FRIDAY AFTERNOON AND EVENING...WHEN HOT DAYTIME TEMPERATURES ARE EXPECTED TO PROVIDE MAXIMUM POTENTIAL FOR THUNDERSTORM DEVELOPMENT. 04
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.